MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Model Number LITNG8XTORQ115-S
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the subclavian vein using an indigo system aspiration catheter 8 (cat8), an introducer and a non-penumbra sheath.During the procedure, while trying to advance the introducer and the cat8 through the sheath, the physician encountered resistance and was unable to advance them.The physician then attempted to use two guidewires to help advance the cat8 through the sheath; however, while attempting to advance, the distal end of the cat8 kinked.Therefore, the cat8 was removed.The procedure was completed using a new cat8, a new introducer and a new sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat8 revealed, that the catheter was kinked.And the complaint was confirmed.The probable cause of the reported failure was likely, due to forceful advancement of the catheter against resistance.If resistance is encountered, during advancement and the cat8 is forcefully advanced, damage such as a kink may occur.During the functional test, the cat8 was unable to be tested through a demonstration non-penumbra sheath.The cat8 peel-able sheath was unable to be removed from the catheter shaft, due to the kinks in the distal shaft.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12609266
Report Number3005168196-2021-02242
Device Sequence Number19185869
Product Code QEW
UDI-Device Identifier00815948023291
UDI-Public00815948023291
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberLITNG8XTORQ115-S
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberC24417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005